Alert archive / Kansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 91, NWS Springfield, MO

March 12, 2006Bourbon County, Crawford County, Kansas

NWS Springfield, MO issued this severe thunderstorm warning at Mar 12, 2006, 9:35 PM CST for Bourbon County, Crawford County, Kansas. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 12, 2006, 9:35 PM CST (03:35 UTC)
Expired
Mar 12, 2006, 10:15 PM CST
In force
40 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

Counties Bourbon County, KS, Crawford County, KS

The radar

The Pleasant Hill radar (KEAX), 118 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 12, 10:00 PM CSTTSTM WND DMGFort Scott, KSONE TREE REPORTED BLOWN DOWN IN THE 1400 BLOCK OF MAIN STREET. ANOTHER TREE BLOWN DOWN ON COUCH STREET. NICKEL SIZE HAIL WAS ALSO OBSERVED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 12, 11:49 AM CSTTornado WatchSPC10 hr
Mar 12, 8:42 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1549 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1549 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1450 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
1.5
Supercell composite
13.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 130335
SVRSGF
KSC011-037-130415-
/O.NEW.KSGF.SV.W.0091.060313T0335Z-060313T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
935 PM CST SUN MAR 12 2006

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN KANSAS.
  BOURBON COUNTY IN KANSAS.

* UNTIL 1015 PM CST.

* AT 931 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM FONTANA TO 5 MILES SOUTHEAST OF
  CHANUTE...AND MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE...
  NEAR BRONSON BY 945 PM CST.
  NEAR WALNUT BY 955 PM CST.
  NEAR REDFIELD BY 1005 PM CST.
  NEAR FULTON BY 1010 PM CST.
  NEAR FORT SCOTT BY 1015 PM CST.

THE TOWNS OF XENIA...MAPLETON...PORTERVILLE...PETERSBURG...HARDING...
DEVON...MARMATON...HIATTVILLE...HAMMOND AND PAWNEE STATION ARE ALSO
IN THE PATH OF THESE SEVERE THUNDERSTORMS.

PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO
AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST SUNDAY EVENING
FOR KANSAS AND MISSOURI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
1000 PM CST SUNDAY EVENING FOR MISSOURI. A TORNADO WATCH ALSO REMAINS
IN EFFECT UNTIL 400 AM CST MONDAY MORNING FOR MISSOURI. A TORNADO
WATCH ALSO REMAINS IN EFFECT UNTIL 400 AM CST MONDAY MORNING FOR
MISSOURI.

LAT...LON 3802 9507 3802 9462 3799 9462 3797 9464
      3776 9463 3768 9468 3766 9471 3765 9484
      3760 9509

$$

JLT
5 follow-up statements
000 
WWUS53 KSGF 130342 RRA
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
942 PM CST SUN MAR 12 2006

KSC011-037-130415-
/O.CON.KSGF.SV.W.0091.000000T0000Z-060313T0415Z/
BOURBON KS-CRAWFORD KS-
942 PM CST SUN MAR 12 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CRAWFORD AND
BOURBON COUNTIES UNTIL 1015 PM CST...

AT 940 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF BLUE
MOUND TO 6 MILES NORTH OF ERIE...AND MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR UNIONTOWN BY 955 PM CST.
  NEAR REDFIELD BY 1000 PM CST.
  NEAR HEPLER BY 1005 PM CST.
  NEAR FORT SCOTT BY 1015 PM CST.

THE TOWNS OF XENIA...MAPLETON...PORTERVILLE...PETERSBURG...HARDING...
DEVON...MARMATON...HIATTVILLE...HAMMOND AND PAWNEE STATION ARE ALSO
IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.

A TORNADO WATCH REMAINS IN EFFECT FOR PART OF THE WARNED AREA. 
TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH 
NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND 
MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A 
BASEMENT OR SMALL INTERIOR ROOM.

PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO
AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS.

LAT...LON 3802 9507 3802 9462 3776 9463 3766 9461
      3761 9487 3758 9508

$$

JLT
000 
WWUS53 KSGF 130350
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
950 PM CST SUN MAR 12 2006

KSC011-037-130415-
/O.CON.KSGF.SV.W.0091.000000T0000Z-060313T0415Z/
BOURBON KS-CRAWFORD KS-
950 PM CST SUN MAR 12 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CRAWFORD AND
BOURBON COUNTIES UNTIL 1015 PM CST...

AT 948 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MOUND CITY TO 6 MILES
NORTHWEST OF WALNUT...AND MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR UNIONTOWN BY 955 PM CST.
  NEAR REDFIELD BY 1000 PM CST.
  NEAR HEPLER BY 1005 PM CST.
  NEAR FORT SCOTT BY 1015 PM CST.

THE TOWNS OF XENIA...MAPLETON...PORTERVILLE...PETERSBURG...HARDING...
DEVON...MARMATON...HIATTVILLE...HAMMOND AND PAWNEE STATION ARE ALSO
IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.

A TORNADO WATCH REMAINS IN EFFECT FOR A PART OF THE WARNED AREA. 
TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH 
NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND 
MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A 
BASEMENT OR SMALL INTERIOR ROOM.

PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO
AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS.

LAT...LON 3802 9507 3802 9462 3776 9463 3766 9461
      3761 9487 3758 9508

$$

JLT
000 
WWUS53 KSGF 130356 RRA
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
956 PM CST SUN MAR 12 2006

KSC011-037-130415-
/O.CON.KSGF.SV.W.0091.000000T0000Z-060313T0415Z/
BOURBON KS-CRAWFORD KS-
956 PM CST SUN MAR 12 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CRAWFORD AND
BOURBON COUNTIES UNTIL 1015 PM CST...

AT 953 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MOUND CITY TO WALNUT...AND
MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR HEPLER BY 1005 PM CST.
  NEAR FORT SCOTT BY 1015 PM CST.

THE TOWNS OF MAPLETON...PORTERVILLE...XENIA...PETERSBURG...HARDING...
DEVON...MARMATON...HIATTVILLE...HAMMOND AND PAWNEE STATION ARE ALSO
IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.

A TORNADO WATCH REMAINS IN EFFECT FOR A PART OF THE WARNED AREA. 
TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH 
NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND 
MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A 
BASEMENT OR SMALL INTERIOR ROOM.

PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO
AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS.

LAT...LON 3802 9507 3802 9462 3776 9463 3766 9461
      3761 9487 3758 9508

$$

JLT
000 
WWUS53 KSGF 130404 RRA
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1004 PM CST SUN MAR 12 2006

KSC011-037-130415-
/O.CON.KSGF.SV.W.0091.000000T0000Z-060313T0415Z/
BOURBON KS-CRAWFORD KS-
1004 PM CST SUN MAR 12 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CRAWFORD AND
BOURBON COUNTIES UNTIL 1015 PM CST...

AT 1002 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM PRESCOTT TO WALNUT...AND
MOVING NORTHEAST AT 65 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR FORT SCOTT BY 1015 PM CST.

THE TOWNS OF DEVON...HARDING...PETERSBURG...MARMATON...HIATTVILLE...
HAMMOND AND PAWNEE STATION ARE ALSO IN THE PATH OF THIS LINE OF
SEVERE THUNDERSTORMS.

A TORNADO WATCH REMAINS IN EFFECT FOR A PART OF THE WARNED AREA. 
TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH 
NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND 
MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A 
BASEMENT OR SMALL INTERIOR ROOM.

PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO
AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS.

LAT...LON 3802 9507 3802 9462 3776 9463 3766 9461
      3761 9487 3758 9508

$$

JLT
000 
WWUS53 KSGF 130411
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1011 PM CST SUN MAR 12 2006

KSC011-037-130415-
/O.CON.KSGF.SV.W.0091.000000T0000Z-060313T0415Z/
BOURBON KS-CRAWFORD KS-
1011 PM CST SUN MAR 12 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CRAWFORD AND
BOURBON COUNTIES UNTIL 1015 PM CST...

AT 1006 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM HUME TO HEPLER...AND MOVING
NORTHEAST AT 65 MPH.

THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
BOURBON AND NORTHERN CRAWFORD COUNTIES...INCLUDING THE TOWNS OF
HIATTVILLE...MARMATON...FULTON...REDFIELD...DEVON...HAMMOND...PAWNEE
STATION AND FORT SCOTT.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN 
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY 
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF 
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL 
INTERIOR ROOM.

PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO
AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS.

LAT...LON 3802 9507 3802 9462 3776 9463 3766 9461
      3761 9487 3758 9508

$$

JLT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 8:45 PM CST, 50 minutes earlier.

Area forecast discussion, Mar 12, 8:45 PM CST, 50 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
845 PM CST SUN MAR 12 2006

.UPDATE...
THUNDERSTORMS ACROSS SOUTHEAST KANSAS AND FAR WESTERN MISSOURI ARE
BECOMING MORE ORGANIZED IN TERMS OF ROTATION AND SEVERITY. LATEST
RUC INFORMATION CONTINUES TO SHOW AN OVERALL INCREASE OF 0-1KM
HELICITY IN SOUTHWEST MISSOURI SINCE 7 PM...WITH A SUBSTANTIAL
INCREASE IN SHEAR AND TORNADIC PARAMETERS IN THE SAME AREAS. EXPECT
THE STORMS IN FAR WESTERN MISSOURI AND NORTHEAST OKLAHOMA TO
CONTINUE THEIR INTENSITY IN THE NEXT HOUR OR TWO AND MAY BECOME
TORNADIC IF CONDITIONS WARRANT. JLT

&&

.DISCUSSION...
PREVIOUS DISCUSSION AT 330 PM
VERY DEFINED CONVERGENT ZONE SEEN IN METAR OBSERVATIONS ACROSS
EASTERN KANSAS. DEWPOINTS AHEAD OF THE DRY LINE IN THE 60S OVER
SOUTHWESTERN MISSOURI AND SOUTHEASTERN KANSAS. BEHIND THE DRY
LINE...DEWPOINTS ARE IN THE TEENS. THIS WILL BE THE FOCUS OF
THUNDERSTORM DEVELOPMENT FOR US THIS AFTERNOON AND EARLY EVENING.
EXTRAPOLATION OF THE LINE PUTS IT OVER SPRINGFIELD BY 01Z. 18Z SGF
SOUNDING SHOWING A LOADED GUN PROFILE...CAPE VALUES OF 2164
J/KG...WBZ AT 8850 FEET AND -5.8 LIS. GETTING REPORTS OF TORNADOS
AND LARGE HAIL FROM STORMS IN KANSAS AND NORTHERN MISSOURI AND THEY
ARE HEADED THIS WAY.

GFS MOVES THE 850MB LOW THROUGH NORTHEASTERN MISSOURI BY 12Z MONDAY.
AHEAD OF THE LOW...925MB WINDS UP TO 50KTS COVER THE ENTIRE SOUTHERN
PART OF THE STATE.  WE ARE GOING TO SEE SEVERE WEATHER PROGRESSING
THROUGH THE NIGHT. SPC FORECASTING SQUALL LINE DEVELOPMENT OVERNIGHT
AS WELL AND HAVE THE TORNADO WATCH OUT THROUGH 10 PM THIS EVENING.
WOULD NOT BE SURPRISED TO SEE THAT EXTENDED.

ONCE THE LOW MOVES EAST...850MB TEMPS DROP FROM 14C TODAY TO -4C
TOMORROW AFTERNOON. TEMPERATURES SHOULD BECOME MORE SEASONAL MONDAY
AND TUESDAY WITH TEMPERATURE IN THE MID 50S FOR HIGHS.

DID NOT MESS TOO MUCH WITH PREVIOUS FORECAST. DID INTRODUCE CHANCE
THUNDERSTORMS TO THE FORECAST FOR THURSDAY AS A SHORTWAVE MOVES
THROUGH NORTHERN MISSOURI DURING THE DAY. OTHERWISE...JUST FOCUSED
ON THE SHORT TERM. GCC
&&

.AVIATION...

00Z TAFS...DRY LINE STILL HANGING TOUGH OVER EASTERN KANSAS. LATEST
SOUNDING SHOWING THE SUBSIDENCE INVERSION STARTING TO BREAK DOWN. SO
CONVECTION SHOULD BEGIN ACROSS SOUTHERN MISSOURI SHORTLY. STILL
LOOKS LIKE THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING AS COLD
FRONT DOES NOT MAKE ITS WAY THROUGH UNTIL 12Z TOMORROW.

GCC

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Mar 12, 6:25 PM CST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
625 PM CST SUN MAR 12 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131500-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
625 PM CST SUN MAR 12 2006

...SEVERE WEATHER POSSIBLE THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

 WEATHER HAZARDS EXPECTED: SEVERE THUNDERSTORMS CAPABLE OF
 PRODUCING:

   HAIL TO THE SIZE OF BASEBALLS.
   DAMAGING WINDS IN EXCESS OF 80 MPH.
   TORNADOES...A FEW POTENTIALLY VIOLENT AND LONG LIVED.
   LOCALLY HEAVY RAINFALL.

 AREAS AFFECTED AND TIMING:

  ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS THROUGH THE
  EVENING. THE HIGHEST THREAT AREA WILL BE WEST OF A LINE FROM
  JOPLIN TO NEVADA EARLY THROUGH 9 PM THIS EVENING. SPREADING
  EASTWARD OVER CENTRAL MISSOURI FROM BRANSON TO OSAGE BEACH AROUND
  MIDNIGHT. THEN OVER SOUTHEASTERN AND EASTERN MISSOURI AROUND 3 AM.

  DISCUSSION:

  THUNDERSTORMS WILL BE FOCUSED ALONG A WARM FRONT OVER NORTHERN
  MISSOURI AND ALONG A DRY LINE SITUATED OVER EASTERN KANSAS.
  CURRENTLY...THE DRY LINE IS LOCATED IN EASTERN KANSAS FROM TOPEKA
  SOUTH TO CENTRAL OKLAHOMA. SEVERE THUNDERSTORMS ARE FORMING ALONG
  THIS LINE AND THE LINE WILL SLOWLY MOVE EAST OVERNIGHT. SQUALL
  LINES ARE EXPECTED TO FORM OVER NIGHT AND THE ASSOCIATED
  THUNDERSTORMS WILL PRODUCE LARGE HAIL...DAMAGING STRAIGHT LINE
  WINDS AND HAS THE POSSIBILITY OF PRODUCING SOME VIOLENT TORNADOES.

  THIS IS POTENTIALLY A VERY DANGEROUS SITUATION. PLEASE REVIEW
  SEVERE WEATHER SAFETY RULES AND MONITOR LOCAL MEDIA AND NOAA
  WEATHER RADIO FOR WATCHES AND WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  ANOTHER STORM SYSTEM WILL MOVE THROUGH THE STATE THURSDAY FOR AN
  INCREASED THREAT OF THUNDERSTORMS THURSDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
  EARLY EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GCC

In the hours before

Local storm report, Mar 12, 9:17 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
917 PM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TORNADO          EL DORADO SPRINGS       37.88N 94.02W
03/12/2006                   CEDAR              MO   PUBLIC

            TORNADO REPORTED NORTH OF CITY. DAMAGE TO ONE HOME
            REPORTED BY 911 CENTER. NO INJURIES REPORTED.

&&

JAS
Local storm report, Mar 12, 9:22 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
922 PM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     FUNNEL CLOUD     1 S BOSTON              37.40N 94.28W
03/12/2006                   BARTON             MO   EMERGENCY MNGR

            FUNNEL CLOUD REPORTED NEAR HIGHWAYS 71 AND 126 AND
            HIGHWAYS 126 AND T

&&

JAS
Local storm report, Mar 12, 9:23 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
923 PM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             1 S BOSTON              37.40N 94.28W
03/12/2006  E1.00 INCH       BARTON             MO   EMERGENCY MNGR

&&

JAS
Local storm report, Mar 12, 9:25 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
925 PM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             FRONTENAC               37.46N 94.69W
03/12/2006  E0.88 INCH       CRAWFORD           KS   PUBLIC

&&

JAS
Local storm report, Mar 12, 9:28 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
928 PM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 PM     TORNADO          FILLEY                  37.76N 93.95W
03/12/2006                   CEDAR              MO   EMERGENCY MNGR

            TORNADO DAMAGE CONFIRMED BY LAW ENFORCEMENT IN THE FILLEY
            AREA. INJURIES AND MISSING PERSONS HAVE BEEN REPORTED.

&&

JAS
Local storm report, Mar 12, 9:33 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
933 PM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FUNNEL CLOUD     2 N GOODMAN             36.77N 94.40W
03/12/2006                   NEWTON             MO   AMATEUR RADIO

            FUNNEL CLOUD REPORTED ON HIGHWAYS 71 AND AA ON THE
            MCDONALD/NEWTON COUNTY LINE

&&

JAS

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 6:45 PM CSTSevere Thunderstorm WarningSGFBourbon30 min
Mar 12, 7:21 PM CSTSevere Thunderstorm WarningSGFBourbon54 min
Mar 12, 7:29 PM CSTSevere Thunderstorm WarningSGFCrawford61 min
Mar 12, 8:40 PM CSTSevere Thunderstorm WarningSGFCrawford27 min
Mar 12, 8:47 PM CSTSevere Thunderstorm WarningSGFCherokee32 min
Mar 12, 10:14 PM CSTSevere Thunderstorm WarningSGFBourbon16 min
Mar 12, 11:13 PM CSTSevere Thunderstorm WarningSGFCherokee32 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.